# SDR 2007FA0000841

- Difficulty date: August 18, 2007
- Submitted: September 26, 2007
- Operation: General aviation
- Aircraft: N9815L
- Make and model: Cessna 172P
- Aircraft serial: 17276618
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEL65102
- Part serial: 041F
- Condition: Failed
- Location: Nr 4
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE PILOT REPORTED A LOUD BANG FOLLOWED BY EXCESSIVE VIBRATION, INCREASED POWER TO FULL TO MAINTAIN ALTITUDE AND MADE A WELL-EXECUTED,, PRECAUTIONARY LANDING.  AFTER SHUTDOWN THERE WAS A LARGE OIL PUDDLE DEVELOPING UNDER THE AIRCRAFT.  AIRPLANE COWL REMOVED AND NR 4 CYLINDER WAS FOUND TO HAVE THE TOP HALF SEPARATED FROM THE BOTTOM.  THIS CYLINDER REPORTED TO BE IN SERVICE LESS THAN A YEAR.  THE CYLINDER HAS THE CASTING NR AEL85099 WHICH IS NOT SUBJECT TO AD2006-12-07 OR SB NR 05-8.  ENGINE HAS (3) OTHER CYLINDERS WITH THE SAME CASTING NUMBER INSTALLED.  IT IS ESTIMATED THAT ENGINE LOST 2.5 QUARTS OF OIL DURING THE FEW MINUTES BETWEEN THE SEPARATION AND THE SHUTDOWN.  MECHANIC SUGGEST FAA L
